December  2021, 20(12): 4043-4061. doi: 10.3934/cpaa.2021143

A multiparameter fractional Laplace problem with semipositone nonlinearity

1. 

Indian Institute of Science Education and Research, Thiruvananthapuram, Thiruvananthapuram 695551, India

2. 

Department of Mathematics, Indian Institute of Technology Guwahati, Guwahati-781039, India

* Corresponding author

Received  February 2021 Revised  June 2021 Published  December 2021 Early access  August 2021

Fund Project: R. Dhanya was supported by INSPIRE faculty fellowship (DST/INSPIRE/04/2015/003221) when the work was being carried out

In this paper we prove the existence of at least one positive solution for nonlocal semipositone problem of the type
$ (P_\lambda^\mu)\left\{ \begin{array}{rcl} (-\Delta)^s u& = & \lambda(u^{q}-1)+\mu u^r \text{ in } \Omega\\ u&>&0 \text{ in } \Omega\\ u&\equiv &0 \text{ on }{\mathbb R^N\setminus\Omega}. \end{array}\right. $
when the positive parameters
$ \lambda $
and
$ \mu $
belong to certain range. Here
$ \Omega\subset \mathbb{R}^N $
is assumed to be a bounded open set with smooth boundary,
$ s\in (0, 1), N> 2s $
and
$ 0<q<1<r\leq \frac{N+2s}{N- 2s}. $
First we consider
$ (P_ \lambda^\mu) $
when
$ \mu = 0 $
and prove that there exists
$ \lambda_0\in(0, \infty) $
such that for all
$ \lambda> \lambda_0 $
the problem
$ (P_ \lambda^0) $
admits at least one positive solution. In fact we will show the existence of a continuous branch of maximal solutions of
$ (P_\lambda^0) $
emanating from infinity. Next for each
$ \lambda>\lambda_0 $
and for all
$ 0<\mu<\mu_{\lambda} $
we establish the existence of at least one positive solution of
$ (P_\lambda^\mu) $
using variational method. Also in the sub critical case, i.e., for
$ 1<r<\frac{N+2s}{N-2s} $
, we show the existence of second positive solution via mountain pass argument.
Citation: R. Dhanya, Sweta Tiwari. A multiparameter fractional Laplace problem with semipositone nonlinearity. Communications on Pure & Applied Analysis, 2021, 20 (12) : 4043-4061. doi: 10.3934/cpaa.2021143
References:
[1]

A. Ambrosetti and P. H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Funct. Anal., 14 (1973), 349-381.  doi: 10.1016/0022-1236(73)90051-7.  Google Scholar

[2]

H. BerestyckiL. A. Caffarelli and L. Nirenberg, Monotonicity for elliptic equations in unbounded Lipschitz domains, Comm. Pure Appl. Math., 50 (1997), 1089-1111.  doi: 10.1002/(SICI)1097-0312(199711)50:11<1089::AID-CPA2>3.0.CO;2-6.  Google Scholar

[3] G. M. BisciV. D. Rǎdulescu and R. Servadei, Variational Methods for Nonlocal Fractional Problems: Encyclopedia of Mathematics and its Applications, Cambridge University Press, Cambridge, 2016.  doi: 10.1017/CBO9781316282397.  Google Scholar
[4]

G. M. Bisci and R. Servadei, A bifurcation result for non-local fractional equations, Anal. Appl. (Singap.), 13 (2015), 371-394.  doi: 10.1142/S0219530514500067.  Google Scholar

[5]

G. M. Bisci and R. Servadei, Lower semicontinuity of functionals of fractional type and applications to nonlocal equations with critical Sobolev exponent, Adv. Differ. Equ., 20 (2015), 635-660.   Google Scholar

[6]

H. Brézis and E. Lieb, A relation between pointwise convergence of functions and convergence of functionals, Proc. Amer. Math. Soc., 88 (1983), 486-490.  doi: 10.2307/2044999.  Google Scholar

[7]

C. Bucur and E. Valdinoci, Nonlocal diffusion and applications, Lecture Notes of the Unione Matematica Italiana, 20. Springer. doi: 10.1007/978-3-319-28739-3.  Google Scholar

[8]

A. Castro and R. Shivaji, Nonnegative solutions for a class of nonpositone problems, Proc. Roy. Soc. Edinburgh Sect. A, 108 (1988), 291-302.  doi: 10.1017/S0308210500014670.  Google Scholar

[9]

David G. CostaHumberto Ramos Quoirin and Jianfu Yang, On a variational approach to existence and multiplicity results for semipositone problems, Electronic J. Differ. Equ., 2006 (2006), 1-10.   Google Scholar

[10]

David G. CostaHumberto Ramos Quoirin and Hossein Tehrani, A Variational approach to superliner semipositone elliptic problems, Proc. Amer. Math. Soc., 145 (2017), 2661-2675.  doi: 10.1090/proc/13426.  Google Scholar

[11]

R. Dhanya, Positive solution curves of an infinite semipositone problem, Electron. J. Differ. Equ., 2018 (2018), 1-14.   Google Scholar

[12]

R. DhanyaQ. Morris and R. Shivaji, Existence of positive radial solutions for superlinear, semipositone problems on the exterior of a ball, J Math. Anal. Appl., 434 (2016), 1533-1548.  doi: 10.1016/j.jmaa.2015.07.016.  Google Scholar

[13]

A. FiscellaR. Servadei and E. Valdinoci, Density properties for fractional Sobolev spaces, Ann. Acad. Sci. Fenn. Math., 40 (2015), 235-253.  doi: 10.5186/aasfm.2015.4009.  Google Scholar

[14]

Francesca Faraci and Csaba Farkas, A quasilinear elliptic problem involving critical Sobolev exponent, Collect. Math., 66 (2015), 243-259.  doi: 10.1007/s13348-014-0125-8.  Google Scholar

[15]

G. Franzina and G. Palatucci, Fractional $p$-eigenvalues, Riv. Math. Univ. Parma (N.S.), 5 (2014), 373–386.  Google Scholar

[16]

Jacques J. GiacomoniTuhina Mukherjee and Konijeti Sreenadh, Existence of three positive solutions for a nonlocal singular Dirichlet boundary problem, Adv. Nonlinear Stud., 19 (2019), 333-352.  doi: 10.1515/ans-2018-0011.  Google Scholar

[17]

Tommaso LeonoriIreneo PeralAna Primo and Fernando Soria, Basic estimates for solutions of a class of nonlocal elliptic and parabolic equations, Discrete Contin. Dyn. Syst., 35 (2015), 6031-6068.  doi: 10.3934/dcds.2015.35.6031.  Google Scholar

[18]

P. L. Lions, On the existence of positive solutions of semilinear elliptic equations, Siam Review, 24 (1982), 441-467.  doi: 10.1137/1024101.  Google Scholar

[19]

J. Mawhin and M. Bisci, A Brezis-Nirenberg type result for a nonlocal fractional operator, J. London Math. Soc., 95, (2017), 73–93. doi: 10.1112/jlms.12009.  Google Scholar

[20]

Quinn MorrisRatnasingham Shivaji and Inbo Sim, Existence of positive radial solutions for a superlinear semipo sitone p-Laplacian problem on the exterior of a ball, Proceedings of the Royal Society of Edinburgh Section A: Mathematics, 148 (2018), 409-428.  doi: 10.1017/S0308210517000452.  Google Scholar

[21]

Eleonora Di NezzaGiampiero Palatucci and Enrico Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bulletin des Sciences Mathématiques, 136 (2012), 521-573.  doi: 10.1016/j.bulsci.2011.12.004.  Google Scholar

[22]

K. PereraR. Shivaji and I. Sim, A class of semipositone p-Laplacian problems with a critical growth reaction term, Adv. Nonlinear Anal., 9 (2020), 516-525.  doi: 10.1515/anona-2020-0012.  Google Scholar

[23]

K. Perera and R. Shivaji, Positive solutions of multiparameter semipositone $p$-Laplacian problems, J. Math. Anal. Appl., 338 (2008), 1397-1400.  doi: 10.1016/j.jmaa.2007.05.085.  Google Scholar

[24]

Xavier Ros-Oton, Nonlocal elliptic equations in bounded domains: a survey, Publ. Mat., 60 (2016), 3-26.   Google Scholar

[25]

Xavier Ros-Oton and Joaquim Serra, The Dirichlet problem for the fractional Laplacian: regularity up to the boundary, J. Math. Pures Appl., 101 (2014), 275-302.  doi: 10.1016/j.matpur.2013.06.003.  Google Scholar

[26]

M. Squassina, Two solutions for inhomogeneous nonlinear elliptic equations at critical growth, Nonlinear Differ. Equ. Appl., 11 (2004), 53-71.  doi: 10.1007/s00030-003-1046-5.  Google Scholar

show all references

References:
[1]

A. Ambrosetti and P. H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Funct. Anal., 14 (1973), 349-381.  doi: 10.1016/0022-1236(73)90051-7.  Google Scholar

[2]

H. BerestyckiL. A. Caffarelli and L. Nirenberg, Monotonicity for elliptic equations in unbounded Lipschitz domains, Comm. Pure Appl. Math., 50 (1997), 1089-1111.  doi: 10.1002/(SICI)1097-0312(199711)50:11<1089::AID-CPA2>3.0.CO;2-6.  Google Scholar

[3] G. M. BisciV. D. Rǎdulescu and R. Servadei, Variational Methods for Nonlocal Fractional Problems: Encyclopedia of Mathematics and its Applications, Cambridge University Press, Cambridge, 2016.  doi: 10.1017/CBO9781316282397.  Google Scholar
[4]

G. M. Bisci and R. Servadei, A bifurcation result for non-local fractional equations, Anal. Appl. (Singap.), 13 (2015), 371-394.  doi: 10.1142/S0219530514500067.  Google Scholar

[5]

G. M. Bisci and R. Servadei, Lower semicontinuity of functionals of fractional type and applications to nonlocal equations with critical Sobolev exponent, Adv. Differ. Equ., 20 (2015), 635-660.   Google Scholar

[6]

H. Brézis and E. Lieb, A relation between pointwise convergence of functions and convergence of functionals, Proc. Amer. Math. Soc., 88 (1983), 486-490.  doi: 10.2307/2044999.  Google Scholar

[7]

C. Bucur and E. Valdinoci, Nonlocal diffusion and applications, Lecture Notes of the Unione Matematica Italiana, 20. Springer. doi: 10.1007/978-3-319-28739-3.  Google Scholar

[8]

A. Castro and R. Shivaji, Nonnegative solutions for a class of nonpositone problems, Proc. Roy. Soc. Edinburgh Sect. A, 108 (1988), 291-302.  doi: 10.1017/S0308210500014670.  Google Scholar

[9]

David G. CostaHumberto Ramos Quoirin and Jianfu Yang, On a variational approach to existence and multiplicity results for semipositone problems, Electronic J. Differ. Equ., 2006 (2006), 1-10.   Google Scholar

[10]

David G. CostaHumberto Ramos Quoirin and Hossein Tehrani, A Variational approach to superliner semipositone elliptic problems, Proc. Amer. Math. Soc., 145 (2017), 2661-2675.  doi: 10.1090/proc/13426.  Google Scholar

[11]

R. Dhanya, Positive solution curves of an infinite semipositone problem, Electron. J. Differ. Equ., 2018 (2018), 1-14.   Google Scholar

[12]

R. DhanyaQ. Morris and R. Shivaji, Existence of positive radial solutions for superlinear, semipositone problems on the exterior of a ball, J Math. Anal. Appl., 434 (2016), 1533-1548.  doi: 10.1016/j.jmaa.2015.07.016.  Google Scholar

[13]

A. FiscellaR. Servadei and E. Valdinoci, Density properties for fractional Sobolev spaces, Ann. Acad. Sci. Fenn. Math., 40 (2015), 235-253.  doi: 10.5186/aasfm.2015.4009.  Google Scholar

[14]

Francesca Faraci and Csaba Farkas, A quasilinear elliptic problem involving critical Sobolev exponent, Collect. Math., 66 (2015), 243-259.  doi: 10.1007/s13348-014-0125-8.  Google Scholar

[15]

G. Franzina and G. Palatucci, Fractional $p$-eigenvalues, Riv. Math. Univ. Parma (N.S.), 5 (2014), 373–386.  Google Scholar

[16]

Jacques J. GiacomoniTuhina Mukherjee and Konijeti Sreenadh, Existence of three positive solutions for a nonlocal singular Dirichlet boundary problem, Adv. Nonlinear Stud., 19 (2019), 333-352.  doi: 10.1515/ans-2018-0011.  Google Scholar

[17]

Tommaso LeonoriIreneo PeralAna Primo and Fernando Soria, Basic estimates for solutions of a class of nonlocal elliptic and parabolic equations, Discrete Contin. Dyn. Syst., 35 (2015), 6031-6068.  doi: 10.3934/dcds.2015.35.6031.  Google Scholar

[18]

P. L. Lions, On the existence of positive solutions of semilinear elliptic equations, Siam Review, 24 (1982), 441-467.  doi: 10.1137/1024101.  Google Scholar

[19]

J. Mawhin and M. Bisci, A Brezis-Nirenberg type result for a nonlocal fractional operator, J. London Math. Soc., 95, (2017), 73–93. doi: 10.1112/jlms.12009.  Google Scholar

[20]

Quinn MorrisRatnasingham Shivaji and Inbo Sim, Existence of positive radial solutions for a superlinear semipo sitone p-Laplacian problem on the exterior of a ball, Proceedings of the Royal Society of Edinburgh Section A: Mathematics, 148 (2018), 409-428.  doi: 10.1017/S0308210517000452.  Google Scholar

[21]

Eleonora Di NezzaGiampiero Palatucci and Enrico Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bulletin des Sciences Mathématiques, 136 (2012), 521-573.  doi: 10.1016/j.bulsci.2011.12.004.  Google Scholar

[22]

K. PereraR. Shivaji and I. Sim, A class of semipositone p-Laplacian problems with a critical growth reaction term, Adv. Nonlinear Anal., 9 (2020), 516-525.  doi: 10.1515/anona-2020-0012.  Google Scholar

[23]

K. Perera and R. Shivaji, Positive solutions of multiparameter semipositone $p$-Laplacian problems, J. Math. Anal. Appl., 338 (2008), 1397-1400.  doi: 10.1016/j.jmaa.2007.05.085.  Google Scholar

[24]

Xavier Ros-Oton, Nonlocal elliptic equations in bounded domains: a survey, Publ. Mat., 60 (2016), 3-26.   Google Scholar

[25]

Xavier Ros-Oton and Joaquim Serra, The Dirichlet problem for the fractional Laplacian: regularity up to the boundary, J. Math. Pures Appl., 101 (2014), 275-302.  doi: 10.1016/j.matpur.2013.06.003.  Google Scholar

[26]

M. Squassina, Two solutions for inhomogeneous nonlinear elliptic equations at critical growth, Nonlinear Differ. Equ. Appl., 11 (2004), 53-71.  doi: 10.1007/s00030-003-1046-5.  Google Scholar

[1]

Xudong Shang, Jihui Zhang, Yang Yang. Positive solutions of nonhomogeneous fractional Laplacian problem with critical exponent. Communications on Pure & Applied Analysis, 2014, 13 (2) : 567-584. doi: 10.3934/cpaa.2014.13.567

[2]

Qingfang Wang, Hua Yang. Solutions of nonlocal problem with critical exponent. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5591-5608. doi: 10.3934/cpaa.2020253

[3]

Antonio Capella. Solutions of a pure critical exponent problem involving the half-laplacian in annular-shaped domains. Communications on Pure & Applied Analysis, 2011, 10 (6) : 1645-1662. doi: 10.3934/cpaa.2011.10.1645

[4]

Wenxiong Chen, Congming Li, Jiuyi Zhu. Fractional equations with indefinite nonlinearities. Discrete & Continuous Dynamical Systems, 2019, 39 (3) : 1257-1268. doi: 10.3934/dcds.2019054

[5]

Yanan Li, Alexandre N. Carvalho, Tito L. M. Luna, Estefani M. Moreira. A non-autonomous bifurcation problem for a non-local scalar one-dimensional parabolic equation. Communications on Pure & Applied Analysis, 2020, 19 (11) : 5181-5196. doi: 10.3934/cpaa.2020232

[6]

Yansheng Zhong, Yongqing Li. On a p-Laplacian eigenvalue problem with supercritical exponent. Communications on Pure & Applied Analysis, 2019, 18 (1) : 227-236. doi: 10.3934/cpaa.2019012

[7]

Joseph G. Conlon, André Schlichting. A non-local problem for the Fokker-Planck equation related to the Becker-Döring model. Discrete & Continuous Dynamical Systems, 2019, 39 (4) : 1821-1889. doi: 10.3934/dcds.2019079

[8]

Christos V. Nikolopoulos, Georgios E. Zouraris. Numerical solution of a non-local elliptic problem modeling a thermistor with a finite element and a finite volume method. Conference Publications, 2007, 2007 (Special) : 768-778. doi: 10.3934/proc.2007.2007.768

[9]

Monica Marras, Nicola Pintus, Giuseppe Viglialoro. On the lifespan of classical solutions to a non-local porous medium problem with nonlinear boundary conditions. Discrete & Continuous Dynamical Systems - S, 2020, 13 (7) : 2033-2045. doi: 10.3934/dcdss.2020156

[10]

Qingfang Wang. The Nehari manifold for a fractional Laplacian equation involving critical nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2261-2281. doi: 10.3934/cpaa.2018108

[11]

Mikko Kemppainen, Peter Sjögren, José Luis Torrea. Wave extension problem for the fractional Laplacian. Discrete & Continuous Dynamical Systems, 2015, 35 (10) : 4905-4929. doi: 10.3934/dcds.2015.35.4905

[12]

Maoding Zhen, Jinchun He, Haoyuan Xu, Meihua Yang. Positive ground state solutions for fractional Laplacian system with one critical exponent and one subcritical exponent. Discrete & Continuous Dynamical Systems, 2019, 39 (11) : 6523-6539. doi: 10.3934/dcds.2019283

[13]

Jinguo Zhang, Dengyun Yang. Fractional $ p $-sub-Laplacian operator problem with concave-convex nonlinearities on homogeneous groups. Electronic Research Archive, 2021, 29 (5) : 3243-3260. doi: 10.3934/era.2021036

[14]

Thierry Horsin, Mohamed Ali Jendoubi. Asymptotics for some discretizations of dynamical systems, application to second order systems with non-local nonlinearities. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2022007

[15]

Qi-Lin Xie, Xing-Ping Wu, Chun-Lei Tang. Existence and multiplicity of solutions for Kirchhoff type problem with critical exponent. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2773-2786. doi: 10.3934/cpaa.2013.12.2773

[16]

Imran H. Biswas, Indranil Chowdhury. On the differentiability of the solutions of non-local Isaacs equations involving $\frac{1}{2}$-Laplacian. Communications on Pure & Applied Analysis, 2016, 15 (3) : 907-927. doi: 10.3934/cpaa.2016.15.907

[17]

Li Li. An inverse problem for a fractional diffusion equation with fractional power type nonlinearities. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2021064

[18]

Rui-Qi Liu, Chun-Lei Tang, Jia-Feng Liao, Xing-Ping Wu. Positive solutions of Kirchhoff type problem with singular and critical nonlinearities in dimension four. Communications on Pure & Applied Analysis, 2016, 15 (5) : 1841-1856. doi: 10.3934/cpaa.2016006

[19]

Raffaella Servadei, Enrico Valdinoci. A Brezis-Nirenberg result for non-local critical equations in low dimension. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2445-2464. doi: 10.3934/cpaa.2013.12.2445

[20]

Keyan Wang. Global well-posedness for a transport equation with non-local velocity and critical diffusion. Communications on Pure & Applied Analysis, 2008, 7 (5) : 1203-1210. doi: 10.3934/cpaa.2008.7.1203

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (154)
  • HTML views (215)
  • Cited by (0)

Other articles
by authors

[Back to Top]